MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK, INC. GRAFTON®AND GRAFTON PLUS®DEMINERALIZED BONE MATRIX (DBM); FILLER, BONE VOID, CALCIUM COMPOUND

MEDTRONIC SOFAMOR DANEK, INC. GRAFTON®AND GRAFTON PLUS®DEMINERALIZED BONE MATRIX (DBM); FILLER, BONE VOID, CALCIUM COMPOUND
Model Number T44150
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2026
Type of Reportable Event Malfunction
Event or Problem Description
Pt having a multi-level spinal fusion that required use of bone graft material specifically orthoblend which is a medtronic product that comes in 5 and 10 cc amounts.For this case dr requested 30 cc of orthoblend.The boxes & inside packages were shown to the scrub tech prior to opening and all product descriptions, amounts & expiration dates were verified between the circulator & the scrub.The orthoblend was passed sterily to the field in its silver packages x3 (contents not visible) and the scrub tech continued their set up while the patient was positioned.Several minutes later when the scrub opened the silver orthoblend packages it was discovered that 1 of the 3 packages contained allograft that was discolored (brownish) as compared to the other 2 which were normal (beige) in color.The surgical team decided to discard the brownish colored bone graft ( orthoblend) and open a new box of 10 cc orthoblend.All bone graft labels are required to be placed on the implant sheet.At this time it was impossible to state which box had the discolored bone graft because all 3 were opened at the same time.

Brand Name
GRAFTON®AND GRAFTON PLUS®DEMINERALIZED BONE MATRIX (DBM)
Common Device Name
FILLER, BONE VOID, CALCIUM COMPOUND
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK, INC.
1800 pyramid place
memphis TN 38132
MDR Report Key24257577
Report Number24257577
Device Sequence Number8326822
Product Code MQV
UDI-Device Identifier00643169122932
UDI-Public(01)00643169122932
Combination Product (Y/N)N
Initial Reporter StateFL
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 01/21/2026
Report Date (Section F) 01/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberT44150
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer02/04/2026
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/04/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age72 YR
Patient SexMale
Patient Weight115 KG
Date Report Sent to FDA01/21/2026